MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO / DURAMAX; CATHETER, HEMODYALISIS, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO / DURAMAX; CATHETER, HEMODYALISIS, IMPLANTED
Catalog Number H965103038031
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event is expected to return, but has not yet been received.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported by hospital in (b)(6), an indwelling dialysis catheter was removed and replaced due to a hole located "at the end of the extension tubing ender the end luer cap." the patient condition was reported as being "unaffected" by the event.
 
Additional Manufacturer Narrative
A recent angiodynamics complaint report was reviewed for the product family for the bioflo dialysis product family and the failure mode, "extension leg failure." no adverse trend was indicated.Returned was a used catheter which was confirmed to have a hole in the venous extension tube just under the luer on the front side, as well as a hole in the arterial extension tube just under the luer on the front and back sides.Measurements were taken of the i.Ds, and o.Ds of the venous and arterial extension tubes.Both were found to be within specification.There was no indication that the failure was related to either the manufacturing process or associated tooling.As a definitive root cause for this event could not be determined, a capa has been initiated to provide further investigation and determine if corrective action is required.Manufacturing process controls for the dialysis catheter include visual inspection for damage or defects, 100% leak testing, and guidewire insertion testing to verify lumen patency.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO / DURAMAX
Common Device Name
CATHETER, HEMODYALISIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5605399
Report Number1317056-2016-00059
Device Sequence Number18978081
Product Code MSD
UDI-Device IdentifierH965103038031
UDI-PublicH965103038031
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103038031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1